Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 108, NWS Dodge City, KS

May 6, 2007Edwards County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 6, 2007, 2:54 PM CDT for Edwards County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2007, 2:54 PM CDT (19:54 UTC)
Expired
May 6, 2007, 3:23 PM CDT
In force
29 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

County Edwards County, KS

The radar

The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 061956
SVRDDC
KSC047-062045-
/O.NEW.KDDC.SV.W.0108.070506T1954Z-070506T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
254 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 345 PM CDT

* AT 250 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AND DOPPLER RADAR
  INDICATED  LARGE HAIL FROM A THUNDERSTORM LOCATED 5 MILES SOUTH OF
  CENTERVIEW...MOVING NORTHEAST AT 45 MPH.  HAIL UP TO GOLF BALL
  SIZE...TORRENTIAL RAIN AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* LOCATIONS IMPACTED INCLUDE...
  FELLSBURG...
  BELPRE...
  RURAL RESIDENCES OF EASTERN EDWARDS COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3774 9940 3775 9903 3799 9903 3799 9933

$$

BURKE
1 follow-up statement
000 
WWUS53 KDDC 062023
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT SUN MAY 6 2007

KSC047-062032-
/O.CAN.KDDC.SV.W.0108.000000T0000Z-070506T2045Z/
EDWARDS KS-
322 PM CDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDWARDS COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER EASTERN EDWARDS COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3774 9940 3775 9903 3799 9903 3799 9933

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:37 AM CDT, 11 hours 17 minutes earlier.

Area forecast discussion, May 6, 3:37 AM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
337 AM CDT SUN MAY 6 2007

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGES TODAY ARE WHERE SURFACE BOUNDARY ENDS UP
AND THE CHANCES OF MORE SEVERE WEATHER.

MODELS SHOW LOTS OF CLOUDS TODAY THAT MAY KEEP THE INSTABILITY A
BIT WEAKER. THE BEST THREAT FOR SEVERE WILL BE MAINLY EAST OF
DODGE CITY INTO THE ASHLAND TO LARNED AREA WHERE THE SURFACE WINDS
CAN BE MORE BACKED AND CONVERGENT. IF MORE SUNSHINE COMES OUT IN
THAT AREA THE THREAT FOR A FEW TORNADOS WILL BE POSSIBLE. ELSEWHERE
A FEW THUNDERSTORMS MAY BE SEVERE WITH A MORE OF A HAIL THREAT.
ANOTHER CONCERN IS POSSIBLE FLOODING TONIGHT WITH QPF OVER AN INCH
OR TWO JUST EAST OF THE BOUNDARY.

A COLD FRONT HAS PUSHED EASTWARD TO JUST EAST OF DODGE CITY AND
WILL SLOWLY MOVE BACK A BIT TO THE WEST FROM MEADE TO DODGE CITY
AND HAYS. EXPECT CLOUDY SKIES THIS MORNING WITH MOSTLY CLOUDY IN
THE AFTERNOON WITH HIGHS IN THE 70S. ANOTHER SHORTWAVE WILL ROUND
THE BASE OF THE UPPER TROUGH OVER NEW MEXICO AND MOVE
NORTHEASTWARD INTO KANSAS TONIGHT WITH ANOTHER ROUND OF HEAVY
THUNDERSTORMS. THIS WAVE WILL PUSH THE COLD FRONT INTO CENTRAL KANSAS
BY MONDAY MORNING. THE UPPER LOW WILL CONTINUE TO SLOWLY FILL AND
WEAKEN TO OUR WEST BUT CONTINUE TO BRING SOME CHANCE OF RAIN INTO
MONDAY NIGHT.

DAYS 3-7...

THE EXTENDED FORECAST WAS ON TRACK AND NO LARGE CHANGES WERE MADE.
SMALL POPS WERE EXTENDED INTO EARLY THURSDAY PER COLLABORATION.
A VERY SLOW MOVING UPPER TROUGH WILL LINGER OVER THE SOUTHERN
ROCKIES INTO WEDNESDAY.

&&

.AVIATION...

MVFR CIGS MAY DEVELOP THIS MORNING AT DDC/HYS AS A STATIONARY
FRONT OVER SOUTH CENTRAL KS MOVES SLOWLY NW AS A WARM FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  73  55  71  53 /  60  50  30  30
GCK  71  51  70  51 /  50  40  20  30
EHA  70  49  68  49 /  40  30  20  30
LBL  71  53  70  51 /  50  40  30  30
HYS  74  58  73  54 /  70  60  30  30
P28  78  63  74  59 /  70  60  40  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/24
Hazardous weather outlook, May 6, 4:48 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
448 AM CDT SUN MAY 6 2007

KSZ030-031-043>046-063-064-076>078-086-087-071000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY-
FORD-SEWARD-MEADE-
448 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT OVER SOUTH CENTRAL KANSAS WILL SLOWLY SHIFT BACK TO
THE WEST TO A MEADE TO DODGE CITY AND WAKEENEY LINE BY AFTERNOON.
ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS
FRONTAL BOUNDARY...SOME POSSIBLY SEVERE WITH THE MAIN THREAT OF
LARGE HAIL...FROM THIS AFTERNOON AND INTO THE EVENING. ALSO HEAVY
RAINFALL COULD PRODUCE SOME FLOODING MAINLY IN EASTERN FORD COUNTY
WHERE THE PREVIOUS HEAVY RAINFALL OCCURRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-071000-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
448 AM CDT SUN MAY 6 2007 /348 AM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT...HOWEVER THE CHANCES OF SEVERE WEATHER WILL BE LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-071000-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
448 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL LIKELY ERUPT DURING THE
AFTERNOON AND EVENING WITH THE POSSIBILITY OF LARGE HAIL AND
DAMAGING WINDS ALONG WITH A FEW TORNADOES. VERY HEAVY RAINFALL IS
ALSO POSSIBLE INTO THE EVENING WITH FLOODING. A FLOOD WATCH IS IN
EFFECT UNTIL 7 AM MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND INTO THE
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Special weather statement, May 6, 2:10 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
210 PM CDT SUN MAY 6 2007

KSZ031-062000-
ELLIS-
210 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR YOCEMENTO...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3871 9956 3871 9908 3911 9916 3910 9957

BURKE
Special weather statement, May 6, 2:11 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
211 PM CDT SUN MAY 6 2007

KSZ064-062000-
HODGEMAN-
211 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY FOR HODGEMAN COUNTY...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HANSTON...MOVING NORTH AT 60
MPH.

THIS REPLACES THE WARNING PREVIOUSLY ISSUED FOR EASTERN HODGEMAN COUNTY.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3793 10002 3791 9957 3824 9957 3823 10001

BURKE
Special weather statement, May 6, 2:17 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
217 PM CDT SUN MAY 6 2007

KSZ080-062015-
KIOWA-
217 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY FOR KIOWA COUNTY...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GREENSBURG...MOVING NORTH AT 40
MPH.

PENNY SIZE HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.

LAT...LON 3742 9951 3741 9905 3772 9904 3771 9953

BURKE
Special weather statement, May 6, 2:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
219 PM CDT SUN MAY 6 2007

KSZ088-062015-
CLARK-
219 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY FOR CLARK COUNTY...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES SOUTHWEST OF SITKA...
MOVING NORTH AT 45 MPH.

NICKEL SIZE HAIL...TORRENTIAL RAINFALL...AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THESE STORMS.

RESIDENTS IN CLARK COUNTY...INCLUDING THE CITIES OF ASHLAND AND
SITKA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3704 10005 3702 9958 3745 9959 3744 10005

BURKE
Local storm report, May 6, 2:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
226 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             ASHLAND                 37.19N 99.77W
05/06/2007  E1.75 INCH       CLARK              KS   PUBLIC

0131 PM     HAIL             22 SE DODGE CITY        37.53N 99.73W
05/06/2007  E0.88 INCH       FORD               KS   PUBLIC

0135 PM     HAIL             19 SE DODGE CITY        37.56N 99.77W
05/06/2007  E0.88 INCH       FORD               KS   PUBLIC

&&

26
Local storm report, May 6, 2:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             GREENSBURG              37.61N 99.29W
05/06/2007  E1.50 INCH       KIOWA              KS   FIRE DEPT/RESCUE

            REPORT FROM EMERGENCY SERVICES COORDINATOR.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTTornado WarningDDCKiowa45 min
May 5, 7:09 PM CDTTornado WarningDDCKiowa36 min
May 5, 7:14 PM CDTTornado WarningDDCComanche16 min
May 5, 7:20 PM CDTSevere Thunderstorm WarningDDCFord30 min
May 5, 7:22 PM CDTSevere Thunderstorm WarningDDCClark38 min
May 5, 7:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Pratt, Stafford5 min
May 5, 7:30 PM CDTTornado WarningDDCEdwards, Pratt, Stafford30 min
May 5, 7:31 PM CDTTornado WarningDDCEdwards, Pratt, Stafford29 min
May 5, 7:38 PM CDTSevere Thunderstorm WarningDDCEdwards52 min
May 5, 7:57 PM CDTTornado WarningDDCPawnee, Stafford33 min
May 5, 8:00 PM CDTSevere Thunderstorm WarningDDCClark, Ford45 min
May 5, 8:27 PM CDTTornado WarningDDCPawnee, Stafford38 min
May 5, 8:31 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa44 min
May 5, 8:37 PM CDTTornado WarningDDCKiowa23 min
May 5, 8:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa50 min
May 5, 8:48 PM CDTTornado WarningDDCEdwards, Kiowa27 min
May 5, 8:49 PM CDTSevere Thunderstorm WarningDDCClark, Ford41 min
May 5, 9:01 PM CDTTornado WarningDDCFord, Kiowa29 min
May 5, 9:10 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford20 min
May 5, 9:26 PM CDTSevere Thunderstorm WarningDDCClark, Meade34 min
May 5, 9:28 PM CDTTornado WarningDDCPawnee, Stafford32 min
May 5, 9:34 PM CDTSevere Thunderstorm WarningDDCFord41 min
May 5, 9:45 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee45 min
May 5, 10:04 PM CDTSevere Thunderstorm WarningDDCClark, Ford41 min
May 5, 10:16 PM CDTSevere Thunderstorm WarningDDCFord44 min
May 5, 10:31 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa, Meade, Pawnee29 min
May 5, 11:00 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa, Meade, Pawnee45 min
May 6, 12:00 AM CDTSevere Thunderstorm WarningDDCFord, Kiowa30 min
May 6, 4:53 AM CDTFlood WatchDDCClark, Comanche, Edwards, Ford, Kiowa, Pawnee and 2 more19 hr
May 6, 9:53 AM CDTSpecial Weather StatementDDCBarber67 min
May 6, 10:48 AM CDTSevere Thunderstorm WarningDDCBarber57 min
May 6, 11:42 AM CDTSevere Thunderstorm WarningDDCBarber48 min
May 6, 12:43 PM CDTSevere Thunderstorm WarningDDCClark47 min
May 6, 1:28 PM CDTSevere Thunderstorm WarningDDCFord47 min
May 6, 1:33 PM CDTSevere Thunderstorm WarningDDCHodgeman42 min
May 6, 1:50 PM CDTSevere Thunderstorm WarningDDCComanche40 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningDDCNess, Rush39 min
May 6, 2:10 PM CDTSpecial Weather StatementDDCEllis50 min
May 6, 2:11 PM CDTSpecial Weather StatementDDCHodgeman49 min
May 6, 2:17 PM CDTSpecial Weather StatementDDCKiowa58 min
May 6, 2:19 PM CDTSpecial Weather StatementDDCClark56 min
May 6, 2:34 PM CDTSevere Thunderstorm WarningDDCKiowa41 min
May 6, 3:10 PM CDTTornado WarningDDCComanche17 min
May 6, 4:13 PM CDTSpecial Weather StatementDDCStafford62 min
May 6, 4:17 PM CDTSpecial Weather StatementDDCBarber58 min
May 6, 4:21 PM CDTTornado WarningDDCBarber24 min
May 6, 4:45 PM CDTTornado WarningDDCBarber30 min
May 6, 4:56 PM CDTTornado WarningDDCPratt26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.